Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 378, NWS Tallahassee, FL

August 14, 2012Dale County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 14, 2012, 4:13 PM CDT for Dale County, Alabama. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2012, 4:13 PM CDT (21:13 UTC)
Expired
Aug 14, 2012, 4:45 PM CDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Dale County, AL

What was reported inside it

TimeReportWhereRemark
Aug 14, 4:32 PM CDTTSTM WND DMG2 W Ozark, ALMULTIPLE TREES REPORTED DOWN ACROSS THE WESTERN PORTION OF DALE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1774 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WUUS52 KTAE 142113
SVRTAE
ALC045-142145-
/O.NEW.KTAE.SV.W.0378.120814T2113Z-120814T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 PM CDT TUE AUG 14 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DALE COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 445 PM CDT

* AT 407 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF FORT RUCKER...OR
  NEAR CAMP ALAFLO BSA...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OZARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3160 8542 3135 8542 3133 8579 3151 8579
TIME...MOT...LOC 2112Z 259DEG 31KT 3142 8576

$$

08-LAMERS
3 follow-up statements
075 
WWUS52 KTAE 142130
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM CDT TUE AUG 14 2012

ALC045-142145-
/O.CON.KTAE.SV.W.0378.000000T0000Z-120814T2145Z/
DALE AL-
430 PM CDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL DALE COUNTY...

AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OZARK...MOVING EAST AT
35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
EWELL...BEAMON...ASBURY...SKIPPERVILLE...SYLVAN GROVE...GOLDBERG 
FIELD...ECHO...AND BERTHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 
(8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.

&&

LAT...LON 3160 8542 3135 8542 3133 8579 3151 8579
TIME...MOT...LOC 2129Z 259DEG 29KT 3145 8563

$$

08-LAMERS
214 
WWUS52 KTAE 142135
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 PM CDT TUE AUG 14 2012

ALC045-142145-
/O.CON.KTAE.SV.W.0378.000000T0000Z-120814T2145Z/
DALE AL-
435 PM CDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL DALE COUNTY...

AT 430 PM CDT...EMERGENCY MANAGEMENT REPORTED THAT A SEVERE 
THUNDERSTORM HAD PRODUCED SOME WIND DAMAGE IN CENTRAL COFFEE COUNTY. 
THIS STORM WAS LOCATED NEAR BLACKWELL FIELD...OR NEAR OZARK...AND 
WAS CAPABLE OF PRODUCING 60 MPH WINDS. IT WAS MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BEAMON...MABSON...ASBURY...GOLDBERG FIELD...SYLVAN GROVE...SNOW 
HILL...ECHO...BERTHA AND BELLS CROSSROADS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. INTENSE 
LIGHTNING HAS ALSO STRUCK SEVERAL STRUCTURES. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3160 8542 3135 8542 3133 8579 3151 8579
TIME...MOT...LOC 2134Z 259DEG 26KT 3146 8559

$$

08-LAMERS
730 
WWUS52 KTAE 142144
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
444 PM CDT TUE AUG 14 2012

ALC045-142154-
/O.EXP.KTAE.SV.W.0378.000000T0000Z-120814T2145Z/
DALE AL-
444 PM CDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DALE COUNTY WILL
EXPIRE AT 445 PM CDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. THEREFORE THE 
WARNING WILL BE ALLOWED TO EXPIRE. THE WARNING HAS BEEN REPLACED BY 
A SIGNIFICANT WEATHER ADVISORY FOR LIGHTNING AND 40 MPH WINDS FOR 
EASTERN DALE COUNTY AND WESTERN HENRY COUNTY.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 
(8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.

LAT...LON 3160 8542 3135 8542 3133 8579 3151 8579
TIME...MOT...LOC 2144Z 259DEG 26KT 3147 8551

$$

08-LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:48 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 14, 1:48 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM EDT Tue Aug 14 2012

.NEAR TERM [Through Tonight]...
Passing shortwave trough will continue to trigger scattered to
numerous showers and thunderstorms through the early evening
hours. Continue to see a few strong wind gusts with the
thunderstorms along with vivid lightning. However, significant
severe weather does not appear likely since much of the area has
been stabilized by rain- cooled air. The activity will taper off
this evening with the best rain chances overnight over the Gulf
waters and immediate coast.

&&

.SHORT TERM [Wednesday Through Thursday Night]...
Broad trough will remain in place over the region through
Wednesday before the flow becomes more zonal on Thursday.
Shortwave wave energy forecast to cross the region on Tuesday does
not appear as strong as today's feature. Guidance also indicates
some drier mid-level air working into the region. Therefore, not
expecteing as much precip coverage for Tuesday afternoon and have
drawn only isolated to scattered PoPs for the afternoon hours.

While deep moisture is forecast to increase slightly on Thursday,
the increasingly weak zonal flow will not provide a lot of large
scale forcing for convection, so will mainly rely on seabreeze to
get things going. For now, have kept PoPs in the low- end chance
category.

Lower rain coverage should lead to higher afternoon temperatures
for Wednesday and Thursday with highs reaching the lower to mid
90s.

&&

.LONG TERM [Friday through Tuesday]...
The large scale longwave pattern commences with ridging over Wrn
states, broad trough over Cntrl states Ewd to Appalachians, weak
shortwave ridge Ewd to ERN seaboard and trough from low Canadian
Maritimes SWD down WRN Atlc. At the surface, main features surface
ridge axis extending from the WRN Atlc to across the Cntrl Gulf and
a cold front from Ontario S then SW thru vcnty Memphis then across
TX Panhandle. This places local region in semi-zonal flow aloft and
wsw flow at surface.

During the rest of the period, ECMWF/GEFS/UKMET in good agreement
with both upper and lower features. Aloft, aided by passing short-
waves, upstream trough amplifies and digs SEWD with anchoring closed
low over Hudson Bay and axis SWD into ERN Gulf on Fri. Amplified
troughiness will exist over local region thru weekend. Trough then
lifts NEWD on Mon and especially on Tues with drier NW flow and
subsidence overspreading NE Gulf from NW-SE. At surface, as the
upper trough digs, GFS lifts ridge axis NWD and Canadian low moves
progressively ESE with impulses helping to drag cold front SEWD into
N/Cntrl AL/GA by FRI eve and to SRN AL/GA on Sat with PWs,
increasing to over 2 inches, before becoming stationary thru early
Mon. This places local area in favorable zone for deep tropical
moisture, ample locally heavy rain and possible strong to severe
storms especially if shortwaves pass during times of max diurnal
heating. Front begins to lift NWD on Mon and progressively weakens
under influence of lifting upper trough.

Will go with daytime POPs of high sct Fri thru Sun then mid sct Mon
and low sct on Tues. Generally wdly sct-low sct pops at night. With
local area in the warm cloudy sector, min temps will persist at 2 to
4 degrees above climo and max temps around climo thru the period.
(Avg inland Min/Max is 70/91 degrees).

&&

.AVIATION [Beginning 18Z Tuesday]...
Ongoing convection is expected to continue through at least 22z
in vicinity of TLH/VLD with much less coverage at the remaining
terminals. Debris cloudiness should clear quickly overnight
resulting in a good chance of MVFR/IFR conditions at the TAF sites
around sunrise. Convective coverage is expected to be much less
tomorrow and start later in the day, thus left mention out of
storms tomorrow of the 18z TAF package.

&&

.MARINE...
The subtropical ridge is forecast to remain south of the waters
through much of the week. This will keep light west to southwest
flow and minimal seas in place over the coastal waters outside of
convection.

&&

.FIRE WEATHER...Low levels will remain very moist through the end
of the week, with no fire wx concerns expected.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Camp
SHORT TERM...Camp
LONG TERM...Block
AVIATION...Godsey
MARINE...Camp
FIRE WEATHER...Camp
Hazardous weather outlook, Aug 14, 3:10 AM CDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 AM EDT TUE AUG 14 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
410 AM EDT TUE AUG 14 2012 /310 AM CDT TUE AUG 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WE WILL SEE AN
INCREASE IN SHOWERS AND THUNDERSTORMS ACROSS THE TRI-STATE REGION
TODAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ALTHOUGH A FEW
STORMS MAY BRIEFLY BECOME STRONG TO SEVERE LATER THIS MORNING OR
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TYPICAL SUMMERTIME
WEATHER WITH SCATTERED SHOWERS AND THUNDERSTORM EACH DAY. SHOWERS
AND THUNDERSTORMS MAY BECOME MORE NUMEROUS OVER THE WEEKEND AS A
COLD FRONT PUSHES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY

In the hours before

Special weather statement, Aug 14, 2:03 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 PM EDT TUE AUG 14 2012

FLZ015-115-141945-
COASTAL FRANKLIN FL-INLAND FRANKLIN FL-
303 PM EDT TUE AUG 14 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN FRANKLIN
COUNTY IN THE FLORIDA BIG BEND...

* UNTIL 345 PM EDT

AT 259 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 2 MILES NORTH OF APALACHICOLA...MOVING SOUTHEAST AT 15
MPH.

THIS STORM WILL BE NEAR...
  APALACHICOLA BY 310 PM EDT.
  EASTPOINT BY 315 PM EDT.
  ST GEORGE ISLAND BY 330 PM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 2962 8497 2968 8486 2973 8492 2978 8489
      2972 8496 2970 8502 2971 8510 2975 8515
      2978 8511 2978 8504 2989 8502 2977 8480
      2973 8488 2968 8486 2973 8473 2972 8473
      2968 8478 2961 8495
TIME...MOT...LOC 1903Z 305DEG 15KT 2976 8500

38-GODSEY
Special weather statement, Aug 14, 3:01 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM EDT TUE AUG 14 2012

ALZ066-067-142030-
DALE AL-HENRY AL-
301 PM CDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR FAR NORTHWEST DALE AND
FAR NORTHERN HENRY COUNTIES...

* UNTIL 330 PM CDT

AT 258 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
EUFAULA TO 7 MILES SOUTHEAST OF CLIO...OR ALONG A LINE EXTENDING FROM
SCOTTSBORO CROSSROADS TO BLUE SPRINGS...MOVING EAST AT 10 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3177 8513 3174 8512 3172 8513 3169 8513
      3155 8544 3162 8553 3162 8543 3171 8541
      3171 8522 3175 8520 3178 8516
TIME...MOT...LOC 2001Z 286DEG 10KT 3176 8522 3166 8549

08-LAMERS
Special weather statement, Aug 14, 3:02 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT TUE AUG 14 2012

ALZ066-067-142030-
DALE AL-HENRY AL-
302 PM CDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR FAR NORTHEAST DALE AND
FAR NORTHERN HENRY COUNTIES...

* UNTIL 330 PM CDT

AT 258 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
EUFAULA TO 7 MILES SOUTHEAST OF CLIO...OR ALONG A LINE EXTENDING FROM
SCOTTSBORO CROSSROADS TO BLUE SPRINGS...MOVING EAST AT 10 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3177 8513 3174 8512 3172 8513 3169 8513
      3155 8544 3162 8553 3162 8543 3171 8541
      3171 8522 3175 8520 3178 8516
TIME...MOT...LOC 2001Z 286DEG 10KT 3176 8522 3166 8549

08-LAMERS
Special weather statement, Aug 14, 3:33 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM CDT TUE AUG 14 2012

ALZ066-067-142100-
DALE AL-HENRY AL-
333 PM CDT TUE AUG 14 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FAR NORTHEAST
DALE AND FAR NORTHWEST HENRY COUNTIES...

* UNTIL 400 PM CDT

AT 331 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES SOUTHEAST OF CLIO...OR NEAR CLOPTON...MOVING
SOUTHEAST AT 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3170 8521 3158 8531 3154 8545 3162 8554
      3162 8553 3162 8543 3170 8542 3171 8541
      3171 8522
TIME...MOT...LOC 2033Z 298DEG 7KT 3164 8544

08-LAMERS
Special weather statement, Aug 14, 3:47 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT TUE AUG 14 2012

ALZ065-142115-
COFFEE AL-
347 PM CDT TUE AUG 14 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE COUNTY...

* UNTIL 415 PM CDT

AT 344 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR NEW BROCKTON...OR NEAR RICHBURG...MOVING EAST AT 30
MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3146 8611 3156 8579 3133 8579 3132 8608
TIME...MOT...LOC 2048Z 257DEG 25KT 3140 8596
Special weather statement, Aug 14, 4:05 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 PM EDT TUE AUG 14 2012

ALZ066-142130-
DALE AL-
405 PM CDT TUE AUG 14 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN DALE
COUNTY...

* UNTIL 430 PM CDT

AT 403 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES NORTHEAST OF OZARK...OR NEAR ARGUTA...MOVING
SOUTHEAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3157 8542 3149 8542 3137 8556 3155 8571
      3162 8561 3162 8553
TIME...MOT...LOC 2105Z 301DEG 13KT 3154 8558

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 3:01 PM CDTSpecial Weather StatementTAEHenry29 min
Aug 14, 3:02 PM CDTSpecial Weather StatementTAEHenry28 min
Aug 14, 3:33 PM CDTSpecial Weather StatementTAEHenry27 min
Aug 14, 3:47 PM CDTSpecial Weather StatementTAECoffee28 min
Aug 14, 3:55 PM CDTSevere Thunderstorm WarningTAECoffee, Dale35 min
Aug 14, 4:05 PM CDTSpecial Weather StatementTAEDale25 min
Aug 14, 4:43 PM CDTSpecial Weather StatementTAEDale37 min
Aug 14, 5:09 PM CDTSpecial Weather StatementTAECoffee51 min
Aug 14, 5:22 PM CDTSevere Thunderstorm WarningTAECoffee, Geneva38 min
Aug 14, 5:43 PM CDTSevere Thunderstorm WarningTAECoffee, Dale32 min
Aug 14, 5:52 PM CDTSpecial Weather StatementTAEGeneva23 min
Aug 14, 6:17 PM CDTSpecial Weather StatementTAEGeneva58 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.